Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Approximation by harmonic functions


Author: Evgeny A. Poletsky
Journal: Trans. Amer. Math. Soc. 349 (1997), 4415-4427
MSC (1991): Primary 32F05; Secondary 32E25, 32E20
DOI: https://doi.org/10.1090/S0002-9947-97-02041-2
MathSciNet review: 1443888
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a compact set $X\subset \mathbb R^n$ we construct a restoring covering for the space $h(X)$ of real-valued functions on $X$ which can be uniformly approximated by harmonic functions. Functions from $h(X)$ restricted to an element $Y$ of this covering possess some analytic properties. In particular, every nonnegative function $f\in h(Y)$, equal to 0 on an open non-void set, is equal to 0 on $Y$. Moreover, when $n=2$, the algebra $H(Y)$ of complex-valued functions on $Y$ which can be uniformly approximated by holomorphic functions is analytic. These theorems allow us to prove that if a compact set $X\subset \mathbb C$ has a nontrivial Jensen measure, then $X$ contains a nontrivial compact set $Y$ with analytic algebra $H(Y)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 32F05, 32E25, 32E20

Retrieve articles in all journals with MSC (1991): 32F05, 32E25, 32E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-97-02041-2
Keywords: Harmonic functions, potential theory, uniform algebras
Received by editor(s): September 10, 1995
Article copyright: © Copyright 1997 American Mathematical Society